MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117016
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/01/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the contents of the article, no conclusions can be made.The information provided is limited to the article.Additional information has been requested.Based on the single soft mesh device used during the study cases, and no indication of which mesh is associated in the reported outcomes, there is insufficient information to determine which, if any, of the reported health effects are associated with the soft mesh device.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of event (b)(6) 2013) is provided as an estimate based on the information provided.This mdr represents the bard soft mesh.An additional mdr was submitted to represent the 3dmax mesh.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description
Per journal article ¿comparison of perioperative outcomes between non-obese and obese patients undergoing robotic inguinal hernia repair: a propensity score matching analysis.¿ the article describes a retrospective study with the aim of to compare the outcomes of robotic inguinal hernia repair (rihr) between obese and non-obese patients at a single center.The study consisted of 547 patients, 414 were non-obese and 133 were obese, who underwent rihr between february 2013 to august 2020.The hernia repairs for 29 of the 547 patients utilized a bard/bd 3dmax mesh, and 1 patient was implanted with a bard/bd soft mesh.The remaining 517 patients were implanted with a non-bard/bd mesh as part of their hernia repairs.The article does not report any device specific issue related to the hernia meshes.The overall patient outcomes reported included surgical site infection (3), seroma (11), hematoma (10) and procedural intervention (5).The article does not indicate the mesh type related to any of the reported postoperative outcomes, therefore it is unknown which, if any, of the reported outcomes were associated with the hernia repairs that utilized either the bard/bd 3dmax or soft mesh devices.This report represents the bard soft mesh.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17964678
Report Number1213643-2023-00378
Device Sequence Number7623692
Product Code FTL
UDI-Device Identifier00801741030932
UDI-Public(01)00801741030932
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0117016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Initial Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown